Heart Disease Community
Enlarged Heart due to Valve regurgitation.
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Enlarged Heart due to Valve regurgitation.

Hi, i have an enlarged heart due to having a leaky valve. This has changed the shape of my rib cage as well. And for some reason now that i work out, my chest is visibly extremely far apart and it looks EXTREMELY weird. I plan on going for an operation to cure it. Was wondering if  my heart will go back to normal size? and will my ribcage go back to normal size and will my chest muscles go back to normal shape? If not.. what can i do?  I know i am vain but please help !
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
Has your cardiologist told you that your rib cage has been modified by the enlargement of your heart?

This sounds extrange to me.

I do not know what sort of operation are you thinking about, but if your heart is so much enlarged, I think that the rib size is the small of your problems... I would think to recover your heart before going in cosmetic operations.

Jesus
Blank
Avatar_f_tn
You mentioned a leaky valve and having surgery.  I had mitral valve replacement and opted for the mechanical valve since this was my second surgery.  If I had known what I know now I would have gotten the tissue valve again.  Even though you have to eventually have the surgery again due to the life of the tissue valve, I would gladly have done it.  The mechanical valve is so restrictive.  With the mechanical valve you have to take a blood thinner every day for the rest of your life, which I knew and is not a problem, but I didn't realize how hard it would be to regulate my coumadin and how restrictive it is when it comes to the types of food you can eat.  Even herbs will effect the blood thinning medicine as well as vitamins.  Don't even try to eat healty, because the amount of lettuce as well as the kind of lettuce you eat can thicken your blood and this can cause a clot snd certain types of beans. Garlic and cherries will make your blood to thin and could cause you to bleed.  Not to metion grapefruit, tofu, soy, broccoli, cinnamon and pratically anything that is green and high in vitamin k.I can't even take vitamins because it effects me and I end up having to either increase or decrease my meds.  Unless you intend to eat some of the foods that I mentioned at least 3 times a week for the rest of your life you may want to get the tissue valve. Oh, and did I mentioned that some medicine that yo may need will also effect your blood thinning medication. No medicine with aspirin in it.  In the beginning I had to have my blood taken every one to two weeks for a long time and occassionaly still do if I get sick and have to take medicine. Good luck
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
remar commented on  Things Killing Your ...
27 mins ago
1236893_tn?1394988190
Blank
Things Killing Your Gut
12 hrs ago by gymdandee
Avatar_f_tn
Blank
hsum4 is ... Comment
13 hrs ago
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
jrbon
Madrid, Spain
329165_tn?1385201516
Blank
Smiley2000
Australia